Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


What Tests Should I Ask For re: Fatigue?
Jan 11, 1999

Hi, I think my situation is not unique. I have such fatigue that sometimes going to the mailbox is an aerobic event... let alone doing anything else... My doctor doesn't seem terribly concerned about my complete lack of energy. After all, with the Crixivan, D4T and 3TC, my t-cells are 600-800, and viral load has been undetectible below 50. So according to my blood work, I've never been better. According to me, I've never felt worse. I'm sure depression is part of it as well... but really I do think it's a physical, chemical reaction to treatment.

A note: I hurt my shoulders (doing a Richard Simmons tape -- I'm so ashamed...) and at first I was put on some steroids to cope with it. During this period... I actually almost felt like my old self again... it was, well -- strange.

Now that I'm only in physical therapy with no drugs... I'm back to the old -- and I mean OLD FEELING -- me.

What can I do? Here in Dallas, I can't even find a holistic practitioner who wants to take me on!

Mark

Response from Mr. Molaghan

Hi Mark Sorry to hear that you're feeling so run down. Early in your question you mentioned that depression is part of the problem. I think you should pursue this. Depression is frequently a chemical as well as psychological phenomenon, and can cause debilitating fatigue. Frequently, treatment of depression results in increased energy. You may well be experiencing adverse effects of the medications, even though your viral load and CD4 counts look good. You may also want to discuss other potential sources of HIV related fatigue with your physician, such as anemia, low testosterone levels, metabolic abnormalities, dehydration, nutritional deficiencies etc. If everything looks normal, you may want to discuss a change in your HIV cocktail to see if it improves your quality of life. Good luck….and don't be ashamed about the Richard Simmons tape injury!


Previous
Is Fortavase responsible for my Lethargy?
Next
How soon?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement